North Carolina, 2010Damaging Winds in North Carolina, June 15, 2010
June 15, 2010 · NWS RNK · 7 events in 2 counties and zones
A backdoor cold front moving across the area provided enough low level convergence to produce scattered showers and thunderstorms. Enough instability and existed for some of these storms to become strong to severe producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A backdoor cold front moving across the area provided enough low level convergence to produce scattered showers and thunderstorms. Enough instability and existed for some of these storms to become strong to severe producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 15, 2:55 PM EST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 2:55 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT TUE JUN 15 2010
.SYNOPSIS...
THE THREAT OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL
PERSIST OVER MUCH OF THE MID ATLANTIC AND MID APPALACHIAN REGION
THROUGH WEDNESDAY. A WEAK COOL FRONT WILL STALL NEAR THE BLUE
RIDGE IN SOUTHWEST VIRGINIA TODAY. A STRONGER COLD FRONT IS
EXPECTED TO SWEEP SOUTHEAST THROUGH THE AREA BY WEDNESDAY
NIGHT...BRINGING SLIGHTLY COOLER AND DRIER AIR INTO THE REGION FOR
THE LATTER HALF OF THE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
FLASH FLOOD WATCH CONTINUES THROUGH THIS EVENING.
A WEAK SHORTWAVE LOCATED ACROSS THE WESTERN MOUNTAINS AT 19Z/3 PM
WILL TRAVEL OVER THE TOP OF THE RIDGE THIS AFTERNOON. A BACKDOOR
COLD FRONT WILL PUSH SOUTH UP AGAINST THE MOUNTAINS TONIGHT...AS
HIGH PRESSURE BUILDS INTO THE NORTHEAST. EASTERLY WINDS ASSOCIATED
WITH THE FRONT ARE COMBINING WITH SOUTHWEST TO WEST SFC WINDS
WEST OF THE BLUE RIDGE MOUNTAINS...TO PRODUCE AN AREA OF STRONG LOW
LEVEL CONVERGENCE NEAR THE BLUE RIDGE MOUNTAINS IN SW VA THIS
AFTERNOON. SCT TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORMING IN
THE VERY WARM AND HUMID AIR ACROSS OUR REGION THIS AFTERNOON. THE
BEST INSTABILITY WITH LI AROUND MINUS 5 AND CAPES AROUND 2K WAS
LOCATED ACROSS SOUTHERN PORTIONS OF CWA THIS AFTERNOON. THE
POTENTIAL FOR HEAVY RAIN WITH THUNDERSTORMS CONTINUE WITH PWATS
AROUND 1.5 INCHES AND ANY SLOW MOVING OR TRAINING ECHOES OVER
SATURATED AREAS. THE FFG IS FAIRLY LOW ACROSS WESTERN PORTIONS OF
CWA. WITH DECENT CAPES THIS AFTERNOON 2000 J/KG OR MORE...THREAT
SEVERE STORMS CONTINUES WITH DAMAGING WINDS...HAIL AND HEAVY
DOWNPOURS. HAIL THREAT MAY BE HINDER BY HIGH FREEZING LEVEL.
HOWEVER...STORMS IN WESTERN NC PRODUCING SOME HAIL.
WILL KEEP THE IDEA OF CONVECTION SPREADING EAST INTO THE PIEDMONT
THIS EVENING...AND GRADUALLY WEAKENING TONIGHT. HOWEVER...THE THREAT
FOR ANOTHER MCS DROPPING SOUTH OVERNIGHT REMAINS. USED A BLEND OF
NAN...SREF AND CONTINUITY FOR POPS TONIGHT. THE FLASH FLOOD WATCH
WILL HAVE TO BE RE-ASSESSED THIS EVENING...AND MAY NEED TO BE
EXTENDED INTO THE OVERNIGHT HOURS DEPENDING THIS AFTERNOON
CONVECTION. PLAYED LOW TEMPERATURES MILD SIMILAR TO PAST FEW
NIGHTS...WITH READINGS GENERALLY FROM THE MID 60S TO THE
LOWER 70S.
WEDNESDAY WILL BE ANOTHER UNSETTLED WEATHER DAY WITH CONVECTION
ESPECIALLY DURING THE AFTERNOON AND EVENING. SPC HAS EASTERN PORTION
OF CWA IN SLIGHT RISK ON WEDNESDAY. LIFTED INDICES RANGE FROM
ROUGHLY -5C TO -7C AND THE CONVECTIVE AVAILABLE POTENTIAL ENERGY IS
OVER 1000 J/KG HIGHEST EAST AND SOUTHEAST. WITH VERY HIGH
PRECIPITABLE WATER AND A HIGH FREEZING LEVEL...EXPECT MODERATE
SHOWERS/THUNDERSTORMS TO OCCUR WITH THE HAZARDS MAINLY BEING GUSTY
WINDS AND A POSSIBILITY OF LOCALIZED FLASH FLOODING. WENT WITH HIGH
TEMPERATURES CLOSE TO ADJMETBC...KEPT THE SOUTHEAST IN THE
UPPER 80S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT MOVES THROUGH SE WEST VA WEDNESDAY EVENING...AND
REACHES THE SOUTHSIDE BY MORNING. A MUCH DRIER...MORE COMFORTABLE
ARIMASS WILL ARRIVE ON NW FLOW ITH DEWPOINTS INTO THE LOWER 60S
AND PERHAPS THE UPPER 50S THURSDAY PM IN THE DOWNSLOPE FLOW. THIS
DRIER AIR WILL HAVE A SOMEWHAT HARDER TIME REACHING INTO THE
SOUTHSIDE OF VA AND THE PIEDMONT OF NC...BUT LESS HUMID
NONETHELESS. BECAUSE OF THIS...HELD ONTO JUST A SLT CHC POP ACROSS
NW NC THURSDAY PM. HIGH PRESSURE MOVING OFF THE MIDDLE ATLANTIC
COAST ALLOWS SOME MOISTURE TO RETURN AS DEWPOINTS BEGIN TO CLIMB
AGAIN FRIDAY...WITH JUST SLT CHC POPS AT BEST ACROSS NW NC AND THE
SOUTHSIDE. THURSDAY NIGHT FIGURES TO BE THE COOLEST IN SEVERAL
DAYS...WITH THE SHELTERED VALLEYS FALLING INTO THE MIDDLE 50S WITH
DRIER HIGH PRESSURE OVER CENTRAL PA.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
BOTH THE ECMWF AND THE GFS ARE IN DECENT AGREEMENT...NOW STRETCHING
THE UPPER RIDGE ENE AND COVERING OUR CWA WITH HEIGHTS AOA 590DM
LATER THIS WEEKEND AND EARLY NEXT WEEK. IT APPEARED AS THOUGH A
COLD FRONT WOULD ARRIVE NEXT MONDAY...BUT THAT HAS BEEN PUSHED
NORTH AND DELAYED UNTIL LATE TUESDAY OR WEDNESDAY NEXT WEEK. UNTIL
THEN...CONTINUED WITH JUST ISOLATED STORMS...WHICH MAY BE CONFINED
TO THE HIGHEST ELEVATIONS WITH A PORTION OF THE UPPER RIDGE
STRENGTHENING OVER THE REGION. IF TRENDS PERSIST...AT LEAST 3
CONSECUTIVE DAYS OF 90F OR ABV LOOKS PROBABLE ACROSS THE
CITIES...INCLUDING ROANOKE.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A VERY MOIST AIRMASS AND STRONG HEATING THIS AFTERNOON WILL
COMBINE WITH LOW LEVEL CONVERGENCE IN THE MTNS AND FOOTHILLS TO
PRODUCE SCT TO NUMEROUS SHOWERS AND TSTMS THIS AFTERNOON
INTO THIS EVENING. HIGHEST CONFIDENCE OF TSTMS IS ALONG AND EITHER
SIDE OF THE BLUE RIDGE-THE HIGHEST CHC WILL BE AT ROA...LESSER
CHCS AT LYH AND DAN...AND THEN MORE SCT IN THE BLF AND LWB AREAS.
KEPT THE VCNTY TSTM MENTION IN FOR ALL TAF SITES FOR A PROLONGED
PERIOD THIS AFTERNOON INTO EARLY EVENING...AND THEN ALSO INCLUDED A
TEMPO GROUP TO ACCOUNT FOR THE MOST LIKELY PERIOD THAT THE AIRPORT
MAY BE AFFECTED BY A TSTM. ANY TSTM THIS AFTERNOON WILL LIKELY HAVE
HEAVY DOWNPOURS...AND MAY HAVE STRONG WINDS. HAVE INCLUDED MODERATE
TO HEAVY RAIN IN THE TEMPO GROUPS...AND LOWERED VSBYS TO LOW MVFR OR
IFR. TSTM ACTIVITY SHOULD BE DIURNAL...SO COVERAGE WILL GRADUALLY
DECREASE AFTER 16/00Z. SINCE COVERAGE OF RAIN FALL IS EXPECTED TO BE
FAIRLY WIDESPREAD...AND WINDS WILL BE LIGHT TONIGHT...FOG AND
STRATUS DEVELOPMENT IS LIKELY. HAVE TAKEN ALL SITES DOWN TO AT LEAST
MVFR...THOUGH IFR BEFORE 16/12Z IS ALSO A POSSIBILITY.
DEEP MOISTURE WILL REMAIN IN PLACE WEDNESDAY WITH SCATTERED TO
NUMEROUS SHOWERS/TSTMS...ESPECIALLY WEDNESDAY AFTERNOON AHEAD OF
A COLD FRONT.
SOMEWHAT DRIER AIR MAY FINALLY WORK INTO THE AREA FOLLOWING THE
COLD FRONT BY THURSDAY...FINALLY PROVIDING A BETTER CHANGE
FOR A LONGER PERIOD OF VFR WEATHER (OUTSIDE OF ANY LATE NIGHT
VALLEY FOG) FOR THURSDAY THROUGH THE END OF THE OUTLOOK PERIOD.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ007-
009>019-022-023.
NC...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR NCZ001-002-
018.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ042>045.
&&
SYNOPSIS...JJ
NEAR TERM...KK
SHORT TERM...KM
LONG TERM...KM
AVIATION...JJ/KKHazardous weather outlook, Jun 15, 2:46 PM EST, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
346 PM EDT TUE JUN 15 2010
NCZ001-002-018-VAZ007-009>019-022-023-WVZ042>045-162000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-
BOTETOURT-MERCER-SUMMERS-MONROE-GREENBRIER-
346 PM EDT TUE JUN 15 2010
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THUNDERSTORMS CONTAINING STRONG WINDS AND HAIL WILL ALSO BE
POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE AGAIN WEDNESDAY. ANOTHER FLASH FLOOD WATCH MAY BE
NECESSARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-VAZ020-032-033-043-162000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-BATH-PATRICK-FRANKLIN-
HENRY-
346 PM EDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN...STRONG WINDS AND HAIL
WILL BE POSSIBLE AGAIN WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ024-034-035-044>047-058-059-162000-
ROCKBRIDGE-BEDFORD-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
346 PM EDT TUE JUN 15 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS CONTAINING VERY HEAVY RAIN AND STRONG WINDS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY.
ORGANIZED THUNDERSTORMS WITH DAMAGING WINDS AND VERY HEAVY
DOWNPOURS ARE POSSIBLE...MAINLY IN THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 15, 3:07 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT TUE JUN 15 2010
VAZ012-016-152100-
CARROLL VA-WYTHE VA-
407 PM EDT TUE JUN 15 2010
...STRONG THUNDERSTORMS WILL AFFECT CARROLL AND WYTHE COUNTIES...
AT 406 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTHWEST OF HILLSVILLE TO 8 MILES SOUTHEAST OF WYTHEVILLE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS.
THESE STORMS WILL BE NEAR BYLLESBY AROUND 430 PM...GALAX HILLSVILLE
AIRPORT AROUND 440 PM...GALAX CITY AROUND 445 PM...WOODLAWN AROUND
455 PM AND FANCY GAP AROUND 500 PM.
LAT...LON 3661 8065 3662 8088 3687 8108 3687 8081
RCS
Special weather statement, Jun 15, 3:12 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
412 PM EDT TUE JUN 15 2010
VAZ023-034-152115-
BEDFORD VA-BOTETOURT VA-
412 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD AND BOTETOURT
COUNTIES...
AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BUCHANAN...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BUCHANAN AROUND 420 PM...PEAKS OF OTTER
RECREATION AREA AROUND 450 PM...SEDALIA AROUND 500 PM AND BEDFORD
CITY AROUND 515 PM.
LAT...LON 3743 7930 3729 7958 3753 7977 3759 7968
RCS
Special weather statement, Jun 15, 3:37 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT TUE JUN 15 2010
NCZ004-VAZ032-152145-
PATRICK VA-STOKES NC-
437 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 437 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
STUART...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR CRITZ AROUND 445 PM AND PENNS STORE AROUND
520 PM.
LAT...LON 3663 8036 3675 8019 3661 8004 3655 8005
3655 8003 3653 8003 3649 8021
RCSSpecial weather statement, Jun 15, 4:12 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
512 PM EDT TUE JUN 15 2010
NCZ018-152215-
WATAUGA NC-
512 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA COUNTY...
AT 506 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF SUGAR GROVE...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. HEAVY RAIN OF 2 TO 3 INCHES PER HOUR IS LIKELY.
THIS STORM WILL BE NEAR MEAT CAMP AROUND 520 PM...LOVILL AROUND 525
PM...TODD AROUND 535 PM...SANDS AROUND 540 PM AND RUTHERWOOD AROUND
550 PM.
LAT...LON 3634 8183 3634 8173 3636 8175 3639 8175
3639 8174 3634 8163 3628 8157 3627 8155
3626 8153 3616 8176 3631 8187
RCSSpecial weather statement, Jun 15, 4:23 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
523 PM EDT TUE JUN 15 2010
NCZ004-005-VAZ032-152230-
PATRICK VA-ROCKINGHAM NC-STOKES NC-
523 PM EDT TUE JUN 15 2010
...STRONG THUNDERSTORMS WILL AFFECT PATRICK...ROCKINGHAM AND STOKES
COUNTIES...
AT 519 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTHWEST OF SPENCER TO 6 MILES WEST OF SANDY RIDGE...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR SANDY RIDGE AROUND 535 PM...PRESTONVILLE
AROUND 540 PM...DANBURY...AND AYERSVILLE AROUND 545 PM...MEADOWS
AROUND 555 PM...DILLARD AROUND 600 PM AND MAYODAN AROUND 605 PM.
LAT...LON 3624 8015 3654 8031 3662 8005 3661 8004
3655 8005 3654 7999 3624 7974
RCSSpecial weather statement, Jun 15, 4:30 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
530 PM EDT TUE JUN 15 2010
NCZ003-VAZ016-032-152230-
CARROLL VA-PATRICK VA-SURRY NC-
530 PM EDT TUE JUN 15 2010
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...PATRICK AND SURRY
COUNTIES...
AT 528 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CANA...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR MOUNT AIRY AROUND 555 PM...FLAT ROCK AROUND
605 PM AND WOODVILLE AROUND 625 PM.
LAT...LON 3655 8076 3667 8062 3663 8036 3655 8040
3655 8043 3646 8044 3643 8046
RCSThunderstorm Wind, Stokes
- When
- June 15, 4:43 PM EST
- Where
- Stokes County, Sandy Ridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -80.120
Several trees were blown down in Sandy Ridge. Damage amounts are estimated.
Thunderstorm Wind, Rockingham
- When
- June 15, 4:58 PM EST
- Where
- Rockingham County, 0.69 mi S of Mayodan Mayo Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 36.390, -79.980
Numerous trees were blown down around Madison. Damage amounts are estimated.
Thunderstorm Wind, Stokes
- When
- June 15, 5:00 PM EST
- Where
- Stokes County, 3.95 mi E of Dillard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Trained Spotter
- Coordinates
- 36.390, -80.030
Large limbs were reported blown down along Reynolds Road and Kay Fork Road. Damage amounts are estimated.
Thunderstorm Wind, Rockingham
- When
- June 15, 5:10 PM EST
- Where
- Rockingham County, 1.31 mi ENE of Ellisboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Department of Highways
- Coordinates
- 36.340, -79.960
A tree was blown down across Ellisboro Road. Damage amounts are estimated.
Thunderstorm Wind, Rockingham
- When
- June 15, 5:40 PM EST
- Where
- Rockingham County, 3.63 mi SSE of Wentworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.350, -79.750
Two trees were blown down on Sandy Cross Road. Damage amounts are estimated.
Thunderstorm Wind, Rockingham
- When
- June 15, 5:50 PM EST
- Where
- Rockingham County, 2.02 mi S of Bethany
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 36.291, -79.853
Trees were blown down along Brown Road and Witty Road. Damage amounts are estimated.
Thunderstorm Wind, Rockingham
- When
- June 15, 5:53 PM EST
- Where
- Rockingham County, 0.89 mi SE of Reidsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Department of Highways
- Coordinates
- 36.360, -79.660
Large trees were blown down on Church Street. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, June 15, 20101 death · 1 injured · $62,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Georgia, June 15, 20103 injured · $1.9 million · 1.75 in hail · 41 events
- Lightning Strike in Florida, June 15, 20101 death · 1 injured · 1 event
- Hail and Damaging Wind in Missouri, June 15, 20101 death · 1 in hail · 3 events
- Flash Flooding and Hail in Indiana, June 15, 20101 injured · $171,000 · 1.75 in hail · 58 events
- Flash Flooding and Flooding in Iowa, June 15 to 16, 2010$845,000 · 16 events
- Flash Flooding and Hail in Mississippi, June 15, 2010$172,000 · 1.75 in hail · 39 events
- Flash Flooding in Iowa, June 15, 2010$515,000 · 12 events
- Flash Flooding and Hail in Illinois, June 15, 2010$259,000 · 1.25 in hail · 24 events
- Flash Flooding and Flood in Kentucky, June 15 to 16, 2010$317,000 · 65 kt wind · 18 events
- Hail and Damaging Wind in Florida, June 15, 2010$500,000 · 50 kt wind · 3 events
- Flooding in Iowa, June 15 to 16, 2010$500,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240942, 240943, 240944, 240945, 240946, 240947, 240948.